Alert archive / New York / Gale Warnings in 2014

Gale Warning 13, NWS New York, NY

April 22, 2014

NWS New York, NY issued this gale warning at Apr 22, 2014, 3:52 PM EDT. It took effect at Apr 23, 2014, 6:00 AM EDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 3:52 PM EDT (19:52 UTC)
In effect from
Apr 23, 2014, 6:00 AM EDT
Expired
Apr 24, 2014, 6:05 PM EDT
In force
36 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WHUS71 KOKX 221952
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT TUE APR 22 2014

...GALES WEDNESDAY THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-230400-
/O.UPG.KOKX.GL.A.0011.140423T1800Z-140424T1000Z/
/O.NEW.KOKX.GL.W.0013.140423T1000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
352 PM EDT TUE APR 22 2014

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...ALL COASTAL WATERS.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET ON THE OCEAN.

* TIMING...HIGHEST OCEAN SEAS WEDNESDAY NIGHT AND THURSDAY
  MORNING. STRONGEST WINDS WEDNESDAY EVENING THROUGH THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
205 
WHUS71 KOKX 222346
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT TUE APR 22 2014

...GALES WEDNESDAY THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-231000-
/O.CON.KOKX.GL.W.0013.140423T1000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
746 PM EDT TUE APR 22 2014

...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EDT
THURSDAY...

* LOCATION...MONTAUK POINT NY TO SANDY HOOK NJ OUT 20
  NM...INCLUDING LONG ISLAND SOUND...THE LONG ISLAND BAYS AND NEW
  YORK HARBOR. 

* WINDS...NW 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST OCEAN SEAS WED NIGHT INTO THU MORNING.
  STRONGEST WINDS WED EVENING THROUGH THU AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
012 
WHUS71 KOKX 230727
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EDT WED APR 23 2014

...NORTHWEST GALES TODAY THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-231600-
/O.CON.KOKX.GL.W.0013.140423T1000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EDT WED APR 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN...AND 3 TO 5 FEET ON LONG ISLAND
  SOUND. 

* TIMING...HIGHEST WINDS AND SEAS TONIGHT INTO THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
139 
WHUS71 KOKX 231359
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
959 AM EDT WED APR 23 2014

...NORTHWEST GALES TODAY THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-232045-
/O.CON.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
959 AM EDT WED APR 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG 
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT INTO THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
206 
WHUS71 KOKX 231935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT WED APR 23 2014

...NORTHWEST GALE FORCE WIND GUSTS THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-240345-
/O.CON.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT WED APR 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG 
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT INTO THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FRANK
026 
WHUS71 KOKX 232356
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EDT WED APR 23 2014

...NORTHWEST GALE FORCE WIND GUSTS THROUGH THURSDAY....

ANZ330-335-338-340-345-350-353-355-240830-
/O.CON.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
756 PM EDT WED APR 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG 
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET OVER THE OCEAN WATERS.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT INTO THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
508 
WHUS71 KOKX 240751
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT THU APR 24 2014

...GALE FORCE WIND GUSTS TODAY....

ANZ330-335-338-340-345-350-353-355-242200-
/O.CON.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EDT THU APR 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG 
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET ON THE OCEAN WATERS.

* TIMING...HIGHEST WINDS AND SEAS WILL BE AFTER SUNRISE THROUGH
  EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
274 
WHUS71 KOKX 241824
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT THU APR 24 2014

...NEAR SHORE GALE FORCE WIND GUSTS THIS AFTERNOON....

ANZ330-335-338-340-345-350-353-355-242200-
/O.CON.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
224 PM EDT THU APR 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...LONG 
  ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW YORK HARBOR.

* WINDS...NORTHWEST AROUND 20 KT WITH GUSTS UP TO 35 KT. HIGHEST
  GUSTS NEAR SHORE. 

* SEAS...3 TO 5 FT ON THE OCEAN. 

* TIMING...THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
711 
WHUS71 KOKX 242205
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
605 PM EDT THU APR 24 2014

...GUSTY WINDS THROUGH THE EVENING...


ANZ335-338-345-353-355-250200-
/O.CAN.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
/O.NEW.KOKX.SC.Y.0050.140424T2205Z-140425T0200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
605 PM EDT THU APR 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET
  NY OUT 20 NM...WESTERN LONG ISLAND SOUND...SOUTH SHORE BAYS OF
  LONG ISLAND...AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-250400-
/O.CAN.KOKX.GL.W.0013.000000T0000Z-140424T2200Z/
/O.NEW.KOKX.SC.Y.0050.140424T2205Z-140425T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
605 PM EDT THU APR 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED.

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS AND THE OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT
  NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 22, 1:40 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 22, 1:40 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT TUE APR 22 2014

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE TRI-STATE AREA THIS EVENING. A
SECONDARY LOW FORMS ALONG THE FRONT NEAR THE CENTRAL NEW ENGLAND
COAST ON WEDNESDAY AND WORKS SLOWLY EAST THROUGH THURSDAY. HIGH
PRESSURE WILL ALSO SLOWLY BUILD IN FROM THE WEST WEDNESDAY NIGHT
INTO THURSDAY. LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM WILL
IMPACT THE REGION FRIDAY INTO SATURDAY...FOLLOWED AGAIN BY HIGH
PRESSURE ON SUNDAY. ANOTHER FRONTAL SYSTEM MAY IMPACT THE REGION
LATE SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVERALL...FORECAST REMAINS ON TRACK WITH NO REMARKABLE CHANGES
MADE TO FORECAST DATABASE FOR THE NEAR TERM. SLIGHTLY INCREASED
TEMPS ACROSS WESTERN SECTIONS FOR NORTHEAST NJ AND LOWER HUDSON
VALLEY.

SFC COLD FRONT AND PRE-FRONTAL TROUGH DEVELOP AND MOVE NEAR THE
WESTERN SECTIONS OF THE REGION LATE THIS AFTERNOON. PARENT LOW
ATTACHED TO COLD FRONT DEEPENS APPROXIMATELY 5 MB THROUGH THE DAY
SO WILL HAVE TO MONITOR FOR CONSOLIDATION AND ORGANIZATION OF
SHOWERS AND POSSIBLE CONVECTION TO THE WEST. LEFT CONVECTION AS
ISOLATED FOR LATE THIS AFTERNOON WITH THE FORECAST.

AMPLIFYING UPPER TROUGH ACROSS THE GREAT LAKES WORKS EAST TODAY...
SENDING THE AFOREMENTIONED COLD FRONT TOWARD THE AREA. UPPER
DYNAMICS ARE WEAK PRECEDING THE FRONT THIS AFT...WITH FRONTAL
FORCING BEING THE PRIMARY FOCUS. AIR MASS IS MARGINALLY UNSTABLE...
MAINLY ALOFT...WITH WEAK WIND SHEAR. DRY LOW LEVELS COULD SUPPORT
SOME GUSTY WINDS WITH ANY SHOWERS LATE THIS AFT...BUT NOT LOOKING
FOR ANY SEVERE OR STRONG CONVECTION.

HIGH CLOUDS WILL ALLOW FOR FILTERED SUNSHINE THIS MORNING...THEN
LOWERING AND THICKENING THIS AFT. HIGHS WILL BE AROUND 70 WEST OF
NYC...AND IN THE 60S ELSEWHERE. THIS IS SEVERAL DEGREES ABOVE
NORMAL. USED A BLEND OF THE MET/MAV MOS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT MOVES ACROSS THE LOWER HUDSON VALLEY AND NE NJ BY 8
PM...AND FAR EASTERN LI/SE CT BY ABOUT MIDNIGHT. SHOWERS AND
POSSIBLY AN ISOLATED THUNDERSTORM WILL PRECEDE THE FRONT. RAINFALL
AMOUNTS GENERALLY LOOK TO BE LESS THAN A QUARTER INCH.

A GUSTY NW FLOW DEVELOPS TOWARD DAYBREAK WED AS CONDITIONS DRY OUT.
THE FLOW WILL CONTINUE TO RAMP UP THROUGH THE DAY WITH GUSTS UP
TO 40 MPH BY AFT. RIGHT NOW...CONDITIONS LOOK TO BE JUST BELOW
WIND ADVISORY CRITERIA...BUT IT COULD BE CLOSE.

PREFERRED COLDER NAM MOS WITH THE POST-FRONTAL COLD ADVECTION AND
CYCLONIC FLOW AIDING STRATOCU DEVELOPMENT. MOSTLY CLOUDY
CONDITIONS ARE LIKELY INTO THE FIRST HALF OF THE AFT WITH HIGHS IN
THE MID TO UPPER 50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START OFF WITH A RATHER POTENT UPPER LEVEL
SHORTWAVE AND SURFACE LOW MOVING OUT OF THE REGION...AND HIGH
PRESSURE STARTING TO BUILD IN FROM THE WEST. THIS HIGH WILL BUILD
INTO THE REGION AND REMAIN THROUGH THURSDAY NIGHT...BEFORE MOVING
EAST ON FRIDAY. EXPECT DRY CONDITIONS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

A TIGHT PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
AND ARRIVING HIGH WILL RESULT IN WINDY CONDITIONS WEDNESDAY NIGHT
AND THURSDAY. EXPECT NORTHWEST WINDS AROUND 20 MPH...WITH GUSTS UP
TO 30 MPH...ESPECIALLY DURING THE DAY ON THURSDAY. THE WINDS WILL
SUBSIDE LATE THURSDAY INTO THURSDAY NIGHT AS THE LOW MOVES FAR
ENOUGH EAST TO ALLOW A BRIEF SURFACE HIGH AND UPPER LEVEL RIDGE TO
BUILD OVERHEAD.

ANOTHER SHORTWAVE TROUGH AND ASSOCIATED LOW PRESSURE WILL MOVE
ACROSS THE REGION LATE FRIDAY INTO SATURDAY. EXPECT A CHANCES OF
SHOWERS THROUGH THIS TIME...BUT WILL LIMIT POPS TO RIGHT AROUND
30 WITH DIFFERENCES IN THE MODEL GUIDANCE.

WEAK SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST SUNDAY...HOWEVER
THERE IS CHANCE THAT UNSETTLED WEATHER RETURNS TO THE FORECAST LATE
SUNDAY NIGHT AND MONDAY AS WARM FRONT SETS UP NEAR THE REGION. THERE
IS A CHANCE THE FRONT REMAINS TO OUR SOUTH...PROVIDING DRY
CONDITIONS. WILL CARRY CHANCE POPS FOR NOW.

FOR TEMPERATURES...NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES
ARE ANTICIPATED THURSDAY. FRIDAY AND SATURDAY LOOK TO BE THE WARMEST
DAYS IN THE PERIOD WITH HIGHS REACHING THE MIDDLE AND UPPER
60S...COOLEST READINGS NEAR THE COAST. BELOW NORMAL TEMPERATURES
THEN RETURN SUNDAY INTO EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT APPROACHES LATE THIS AFTERNOON AND PASSES THROUGH THIS
EVENING.

VFR. HOWEVER...A BRIEF PERIOD OF MVFR IS POSSIBLE IN THE 23Z TO 1Z
TIME FRAME IN SHOWERS. LOW CHANCE FOR THUNDER. ANY THUNDER WILL BE
ISOLATED.

WINDS REMAIN SOUTHERLY...THEN SHIFT TO THE WEST AFTER COLD FRONT
1-3Z. NW WINDS OVERNIGHT. IN FACT...NW WINDS WILL BE QUITE GUSTY 20
TO 30 KTS WEDNESDAY MORNING...AFTER 12Z.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: SEA BREEZE MAY NOT OCCUR...BUT WILL BE CLOSE
TO THE AIRPORT TO THE EAST. WIND AT THE AIRPORT PREDOMINATELY
190-210 DEGREES MAG.

KJFK FCSTER COMMENTS: SEA BREEZE EXPECTED AHEAD OF THE FRONT. AN
OCCASIONAL GUST TO AROUND 20 KT IS POSSIBLE THROUGH THE LATE
AFTERNOON HOURS.

KLGA FCSTER COMMENTS: SEA BREEZE EXPECTED AHEAD OF THE FRONT. AN
OCCASIONAL GUST TO AROUND 20 KT IS POSSIBLE THROUGH THE LATE
AFTERNOON HOURS.

KTEB FCSTER COMMENTS: SOUTHERLY WIND CONTINUES AHEAD OF THE FRONT.
AN OCCASIONAL GUST TO AROUND 20 KT IS POSSIBLE THROUGH THE LATE
AFTERNOON HOURS.

KHPN FCSTER COMMENTS: SOUTH WIND CONTINUES AHEAD OF THE FRONT.

KISP FCSTER COMMENTS: OCCASIONAL GUSTS TO 20KT POSSIBLE THROUGH THE
AFTERNOON.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY...
.WED AFTERNOON...VFR. NW G30-35KT.
.THU...VFR. NW G30KT.
.FRI...VFR. CHC LATE DAY/EVE -SHRA AND MVFR.
.SAT-SUN...MOSTLY VFR...HOWEVER IT WILL BE UNSETTLED THIS WEEKEND
WITH A CHC -SHRA AND POSSIBLE MVFR AT TIMES.

&&

.MARINE...
SLY FLOW WILL GRADUALLY STRENGTHEN TODAY AHEAD OF AN APPROACHING
COLD FRONT...WHICH MOVES ACROSS THE WATERS TONIGHT ACCOMPANIED BY
SHOWERS AND POSSIBLY A THUNDERSTORM. WINDS AND SEAS ARE FORECAST
TO REMAIN JUST BELOW SCA CRITERIA.

A STRONG NW FLOW DEVELOPS BEHIND THE COLD FRONT TOWARD DAYBREAK
WED...STRENGTHENING TO NEAR GALE FORCE BY AFT AS LOW PRESSURE
DEEPENS ALONG THE FRONT NEAR THE CENTRAL NEW ENGLAND COAST. GALES
COULD LINGER INTO THU MORNING...ESPECIALLY ACROSS THE EASTERN
OCEAN WATERS. A GALE WATCH HAS BEEN POSTED FOR ALL WATERS WED AFT
AND NIGHT.

A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE WATERS THURSDAY.
WINDS AND SEAS WILL REMAIN AT SMALL CRAFT LEVELS THROUGH THIS
PERIOD. WINDS AND SEAS WILL FALL BELOW SCA LEVELS LATE THURSDAY
NIGHT INTO FRIDAY WITH SCA CONDITIONS POSSIBLE ONCE AGAIN ON
SATURDAY.

&&

.FIRE WEATHER...
LOWERING RH VALUES TO 35 TO 40 PERCENT AND STRONG GUSTY NORTHWEST
WINDS UP TO 40 MPH WILL ELEVATE THE SPREAD OF ANY WILD FIRES THAT
DO DEVELOP ON WEDNESDAY AFTERNOON. THESE CONCERNS CONTINUE
THURSDAY AFTERNOON AS EVEN LOWER RH VALUES IN THE 20 TO 25 PERCENT
RANGE ARE POSSIBLE THURSDAY WITH CONTINUED STRONG WIND GUSTS.

&&

.HYDROLOGY...
AREAL QPF FOR SHOWERS ASSOCIATED WITH A COLD FRONTAL PASSAGE
TONIGHT IS UP TO 1/4 INCH. NO SIGNIFICANT PRECIPITATION IS
EXPECTED FROM WED INTO EARLY NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...BC/DW
NEAR TERM...JM/DW
SHORT TERM...DW
LONG TERM...BC
AVIATION...PW
MARINE...BC/DW
FIRE WEATHER...
HYDROLOGY...BC/DW
Hazardous weather outlook, Apr 22, 4:19 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 AM EDT TUE APR 22 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-230830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
419 AM EDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-230830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 AM EDT TUE APR 22 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:03 AM EDTGale WatchOKX12 hr
Apr 22, 3:48 PM EDTFire Weather WatchOKX36 hr

Nearby

Gale Warnings in New York, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.